Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

The Finite Mean LIL Bounds are Sharp

Michael J. Klass
The Annals of Probability
Vol. 12, No. 3 (Aug., 1984), pp. 907-911
Stable URL: http://www.jstor.org/stable/2243339
Page Count: 5
  • Read Online (Free)
  • Download ($19.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
The Finite Mean LIL Bounds are Sharp
Preview not available

Abstract

Let X, X1, X2, ⋯ be i.i.d. nonconstant mean zero random variables and put Sn = X1 + ⋯ + Xn. Let $K(y) > 0$ satisfy $yE\{|X/K(y)|^2 \wedge |X/K(y)|\} = 1$ (for $y > 0$). Then let an = (log log n)K(n/log log n) and $L = \lim \sup_{n\rightarrow\infty}S_n/a_n.$ It is known that L is finite iff $P(X_n > a_n \text{i.o.}) = 0$. When $L < \infty$, it is also known that 1 ≤ L ≤ 1.5 and that it is possible for L to equal one. In this paper we construct an example for which L = 1.5.

Page Thumbnails

  • Thumbnail: Page 
907
    907
  • Thumbnail: Page 
908
    908
  • Thumbnail: Page 
909
    909
  • Thumbnail: Page 
910
    910
  • Thumbnail: Page 
911
    911